×

zbMATH — the first resource for mathematics

Modified beta distributions. (English) Zbl 1305.62079
Summary: A new family of skewed distributions referred to as modified beta distributions is presented. Some properties of the new family including estimation procedures are derived. A real data application as well as simulation studies are described to show superior performance versus known models.

MSC:
62E15 Exact distribution theory in statistics
62E20 Asymptotic distribution theory in statistics
Software:
R
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Akaike, H. (1973). Maximum likelihood identification of Gaussian auto-regressive moving average models. Biometrika, 60, 255–266. · Zbl 0318.62075 · doi:10.1093/biomet/60.2.255
[2] Alexander, C., Cordeiro, G.M., Ortega, E.M.M. and Sarabia, J.M. (2012). Generalized beta-generated distributions. Comput. Statist. Data Anal., 56, 1880–1897. · Zbl 1245.60015 · doi:10.1016/j.csda.2011.11.015
[3] Azzalini, A. (1985). A class of distributions which includes the normal ones. Scand. J. Stat., 12, 171–178. · Zbl 0581.62014
[4] Azzalini, A. (1986). Further results on a class of distributions which includes the normal ones. Statistica, 46, 199–208. · Zbl 0606.62013
[5] Blom, G. (1958). Statistical estimates and transformed beta-variables. John Wiley and Sons, New York. · Zbl 0086.34501
[6] Chambers, J., Cleveland, W., Kleiner, B. and Tukey, P. (1983). Graphical methods for data analysis. Chapman and Hall, London. · Zbl 0532.65094
[7] Cordeiro, G.M. and Castro, M. (2011). A new family of generalized distributions. J. Stat. Comput. Simul., 81, 883–898. · Zbl 1219.62022 · doi:10.1080/00949650903530745
[8] Cordeiro, G.M., Ortega, E.M.M. and Silva, G. (2012a). The beta extended Weibull family. J. Probab. Stat. Sci., 10, 15–40.
[9] Cordeiro, G.M., Pescim, R.R. and Ortega, E.M.M. (2012b). The Kumaraswamy generalized half-normal distribution for skewed positive data. J. Data Sci., 10, 195–224.
[10] Eugene, N., Lee, C. and Famoye, F. (2002). Beta-normal distribution and its applications. Comm. Statist. Theory Methods, 31, 497–512. · Zbl 1009.62516 · doi:10.1081/STA-120003130
[11] Fernandez, C. and Steel, M.F.J. (1998). On Bayesian modeling of fat tails and skewness. J. Amer. Statist. Assoc., 93, 359–371. · Zbl 0910.62024
[12] Ferreira, J.T.A.S. and Steel, M.F.J. (2006). A constructive representation of univariate skewed distributions. J. Amer. Statist. Assoc., 101, 823–829. · Zbl 1119.62311 · doi:10.1198/016214505000001212
[13] Gradshteyn, I.S. and Ryzhik, I.M. (2007). Table of integrals, series, and products, seventh edition. Academic Press, San Diego. · Zbl 1208.65001
[14] Gupta, A.K. and Nadarajah, S. (2004a). On the moments of the beta normal distribution. Comm. Statist. Theory Methods, 33, 1–13. · Zbl 1210.60018 · doi:10.1081/STA-120026573
[15] Gupta, A.K. and Nadarajah, S. (2004b). Handbook of beta distribution and its applications. Marcel Dekker, New York. · Zbl 1062.62021
[16] Gupta, R.C., Gupta, P.L. and Gupta, R.D. (1998). Modeling failure time data by Lehman alternatives. Comm. Statist. Theory Methods, 27, 887–904. · Zbl 0900.62534 · doi:10.1080/03610929808832134
[17] Gupta, R.D. and Kundu, D. (1999). Generalized exponential distributions. Aust. N. Z. J. Stat., 41, 173–188. · Zbl 1007.62503 · doi:10.1111/1467-842X.00072
[18] Kakde, C.S. and Shirke, D.T. (2006). On exponentiated lognormal distribution. Int. J. Agric. Statist. Sci., 2, 319–326.
[19] Leadbetter, M.R., Lindgren, G. and Rootzén, H. (1987). Extremes and related properties of random sequences and processes. Springer Verlag, New York. · Zbl 0669.62091
[20] Lemonte, A.J., Barreto-Souza, W. and Cordeiro, G.M. (2013). The exponentiated Kumaraswamy distribution and its log-transform. Braz. J. Probab. Stat., 27, 31–53. · Zbl 1319.62032 · doi:10.1214/11-BJPS149
[21] Libby, D.L. and Novick, M.R. (1982). Multivariate generalized beta-distributions with applications to utility assessment. J. Educ. Statist., 7, 271–294. · doi:10.2307/1164635
[22] Marshall, A.W. and Olkin, I. (1997). A new method for adding a parameter to a family of distributions with application to the exponential and Weibull families. Biometrika, 84, 641–652. · Zbl 0888.62012 · doi:10.1093/biomet/84.3.641
[23] Mudholkar, G.S. and Hutson, A.D. (2000). The epsilon-skew-normal distribution for analyzing near-normal data. J. Statist. Plann. Inference, 83, 291–309. · Zbl 0943.62012 · doi:10.1016/S0378-3758(99)00096-8
[24] Mudholkar, G.S. and Srivastava, D.K. (1993). Exponentiated Weibull family for analyzing bathtub failure-rate data. IEEE Trans. Reliab., 42, 299–302. · Zbl 0800.62609 · doi:10.1109/24.229504
[25] Mudholkar, G.S., Srivastava, D.K. and Friemer, M. (1995). The exponential Weibull family: Analysis of the bus-motor-failure data. Technometrics, 37, 436–445. · Zbl 0900.62531 · doi:10.1080/00401706.1995.10484376
[26] Nadarajah, S. (2005). The exponentiated Gumbel distribution with climate application. Environmetrics, 17, 13–23. · doi:10.1002/env.739
[27] Nadarajah, S., Chan, S. and Afuecheta, E. (2013). Extreme value analysis for emerging African markets. Quality and Quantity, doi: 10.1007/s11135-013-9840-6 · Zbl 1288.60022
[28] Nadarajah, S. and Gupta, A.K. (2007). The exponentiated gamma distribution with application to drought data. Calcutta Statist. Assoc. Bull., 59, 29–54. · Zbl 1155.33305
[29] Nadarajah, S. and Kotz, S. (2006). The exponentiated type distributions. Acta Appl. Math., 92, 97–111. · Zbl 1128.62015 · doi:10.1007/s10440-006-9055-0
[30] R Development Core Team (2013). R: A language and environment for statistical computing: R Foundation for statistical computing. Vienna, Austria.
[31] Ristić, M.M. and Balakrishnan, N. (2012). The gamma exponentiated exponential distribution. J. Stat. Comput. Simul., 82, 1191–1206. · Zbl 1297.62033 · doi:10.1080/00949655.2011.574633
[32] Shannon, C.E. (1951). Prediction and entropy of printed English. Bell Syst. Technical J., 30, 50–64. · Zbl 1165.94313 · doi:10.1002/j.1538-7305.1951.tb01366.x
[33] Zografos, K. and Balakrishnan, N. (2009). On families of beta- and generalized gamma-generated distributions and associated inference. Stat. Methodol., 6, 344–362. · Zbl 05898144 · doi:10.1016/j.stamet.2008.12.003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.